Alert archive / Montana / Winter Storm Warnings in 2012

Winter Storm Warning 1, NWS Great Falls, MT

January 10, 2012

NWS Great Falls, MT issued this winter storm warning at Jan 10, 2012, 10:42 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2012, 10:42 AM MST (17:42 UTC)
Expired
Jan 10, 2012, 8:00 PM MST
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS45 KTFX 101742
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1042 AM MST TUE JAN 10 2012

MTZ009-110000-
/O.UPG.KTFX.WW.Y.0001.000000T0000Z-120111T0000Z/
/O.NEW.KTFX.WS.W.0001.120110T1742Z-120111T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
1042 AM MST TUE JAN 10 2012

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* TIMING AND MAIN IMPACT: SNOW HAS DEVELOPED AND WILL CONTINUE
  THROUGH THE AFTERNOON. SNOW WILL BE HEAVY AT TIMES. SNOW WILL
  END THIS EVENING. ROADS WILL BE ICY AND SLICK.

* SNOW ACCUMULATIONS: EXPECT 3 TO 6 INCHES OF ACCUMULATION BUT 6
  TO 12 INCHES ABOVE 5000 FEET. 

* WINDS AND VISIBILITY: NORTHWEST WINDS 10 TO 20 MPH. VISIBILITIES
  WILL BE A MILE OR LESS.

* OTHER IMPACTS: GUSTY WINDS IN FAVORED AREAS COULD ALSO CAUSE
  BLOWING SNOW WHICH WOULD FURTHER CONTRIBUTE TO POOR
  VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-048-110000-
/O.CON.KTFX.WW.Y.0001.000000T0000Z-120111T0000Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
1042 AM MST TUE JAN 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THIS
  AFTERNOON. SNOW WILL END THIS EVENING. ROADS WILL BE ICY AND
  SLICK.

* SNOW ACCUMULATIONS: EXPECT 2 TO 5 INCHES OF ACCUMULATION OVER
  THE PLAINS WITH ACCUMULATIONS OF 6 TO 12 INCHES IN THE
  MOUNTAINS.

* WINDS AND VISIBILITY: EXPECT NORTHWEST WINDS 10 TO 20 MPH BUT 15
  TO 25 MPH WITH GUSTS TO 40 MPH OVER EASTERN GLACIER COUNTY.
  VISIBILITIES WILL BE REDUCED TO A MILE OR LESS AT TIMES.

* OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW 
  WHICH WOULD FURTHER CONTRIBUTE TO POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-014-050-051-054-110600-
/O.CON.KTFX.WW.Y.0001.120110T1900Z-120111T0700Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS-
MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...ROGERS PASS...
WHITE SULPHUR SPRINGS
1042 AM MST TUE JAN 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET REMAINS
IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS MORNING OR
  EARLY AFTERNOON AND INCREASE IN INTENSITY DURING THE AFTERNOON.
  SNOW WILL END AFTER MIDNIGHT TONIGHT. ROADS WILL BECOME ICY AND
  SLICK.

* SNOW ACCUMULATIONS: EXPECT 2 TO 5 INCHES OF ACCUMULATION ABOVE
  5000 FEET. UP TO TWO INCHES IS LIKELY AT LOWER ELEVATIONS.

* WINDS AND VISIBILITIES: NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS
  TO 30 MPH WILL DEVELOP BY THIS AFTERNOON. VISIBILITIES WILL
  FREQUENTLY BE BELOW A MILE. 

* OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW AND
  POOR VISIBILITIES. 

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...KINGS 
  HILL PASS...FLESHER PASS...MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
2 follow-up statements
815 
WWUS45 KTFX 102352
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
452 PM MST TUE JAN 10 2012

MTZ009-110300-
/O.EXT.KTFX.WS.W.0001.000000T0000Z-120111T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
452 PM MST TUE JAN 10 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: SNOW AND WILL CONTINUE THROUGH THE EARLY
  EVENING AND MAY BE HEAVY AT TIMES. SNOW WILL END THIS EVENING.
  ROADS WILL BE ICY AND SLICK.

* SNOW ACCUMULATIONS: EXPECT A TOTAL OF 3 TO 6 INCHES OF
  ACCUMULATION BUT 6 TO 12 INCHES ABOVE 5000 FEET.

* WINDS AND VISIBILITY: NORTHWEST WINDS 10 TO 20 MPH.
  VISIBILITIES WILL BE A MILE OR LESS. 

* OTHER IMPACTS: GUSTY WINDS IN FAVORED AREAS COULD ALSO CAUSE 
  BLOWING SNOW WHICH WOULD FURTHER CONTRIBUTE TO POOR 
  VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-048-110300-
/O.EXT.KTFX.WW.Y.0001.000000T0000Z-120111T0300Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
452 PM MST TUE JAN 10 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THIS EVENING.
  ROADS WILL BE ICY AND SLICK.

* SNOW ACCUMULATIONS: EXPECT TOTAL ACCUMULATIONS OF 2 TO 5 INCHES
  OVER THE PLAINS WITH 6 TO 12 INCHES IN THE MOUNTAINS.

* WINDS AND VISIBILITY: EXPECT NORTHWEST WINDS 10 TO 20 MPH BUT
  15 TO 25 MPH WITH GUSTS TO 40 MPH OVER EASTERN GLACIER 
  COUNTY. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS AT 
  TIMES. 

* OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW 
  WHICH WOULD FURTHER CONTRIBUTE TO POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-014-050-051-054-110700-
/O.CON.KTFX.WW.Y.0001.000000T0000Z-120111T0700Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS-
MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...ROGERS PASS...
WHITE SULPHUR SPRINGS
452 PM MST TUE JAN 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET REMAINS
IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THE EVENING
  HOURS. SNOW WILL END AFTER MIDNIGHT TONIGHT. ROADS WILL BECOME
  ICY AND SLICK.

* SNOW ACCUMULATIONS: EXPECT TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ABOVE
  5000 FEET. UP TO TWO INCHES IS LIKELY AT LOWER ELEVATIONS.

* WINDS AND VISIBILITIES: NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS
  TO 30 MPH. VISIBILITIES WILL FREQUENTLY BE BELOW A MILE.

* OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW AND 
  POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...KINGS 
  HILL PASS...FLESHER PASS...MACDONALD PASS...ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
474 
WWUS45 KTFX 110257
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
757 PM MST TUE JAN 10 2012

MTZ009-110400-
/O.EXP.KTFX.WS.W.0001.000000T0000Z-120111T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
757 PM MST TUE JAN 10 2012

...WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

LIGHT SNOW WILL GRADUALLY END THIS EVENING. LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED.

$$

MTZ010-048-110400-
/O.EXP.KTFX.WW.Y.0001.000000T0000Z-120111T0300Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
757 PM MST TUE JAN 10 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.

LIGHT SNOW WILL GRADUALLY END THIS EVENING. LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED.


$$

MTZ012-014-050-051-054-110700-
/O.CON.KTFX.WW.Y.0001.000000T0000Z-120111T0700Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS-
MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
FLESHER PASS...MACDONALD PASS...ROGERS PASS...
WHITE SULPHUR SPRINGS
757 PM MST TUE JAN 10 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET REMAINS
IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THE EVENING 
  HOURS. SNOW WILL END AFTER MIDNIGHT TONIGHT. ROADS WILL BECOME 
  ICY AND SLICK. 

* SNOW ACCUMULATIONS: EXPECT TOTAL ACCUMULATIONS OF 2 TO 5 
  INCHES ABOVE 5000 FEET. UP TO TWO INCHES IS LIKELY AT LOWER 
  ELEVATIONS.

* WINDS AND VISIBILITIES: NORTHWEST WINDS 10 TO 20 MPH WITH 
  GUSTS TO 30 MPH. VISIBILITIES WILL FREQUENTLY BE BELOW A 
  MILE. 

* OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW AND 
  POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...KINGS 
  HILL PASS...FLESHER PASS...MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 10, 10:40 AM MST, 2 minutes earlier.

Area forecast discussion, Jan 10, 10:40 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 AM MST TUE JAN 10 2012

...UPDATE TO AVIATION...

.UPDATE...
AS OF 9 AM THE COLD FRONT HAD MOVED SOUTH OF CUT BANK AND HAVRE
AND AS HAS BEEN ADVERTISED WILL CONTINUE MOVING SOUTH THE
REMAINDER OF TODAY. ASSOCIATED WITH THIS COLD FRONT THERE IS A
BAND OF SNOW MOVING SOUTH ALONG THE EAST SLOPES OF THE ROCKY
MOUNTAINS. THIS BAND ALSO EXTENDS FARTHER EAST INTO NORTH CENTRAL
MONTANA WHERE THERE IS ALSO A LITTLE RAIN. THIS RAIN SHOULD NOT
LAST LONG AS COLDER AIR MOVES INTO THAT PARTICULAR AREA. HAVE
ADJUSTED HIGH TEMPERATURES FOR THE REST OF TODAY IN THE NORTH
DOWN TOWARDS TEMPERATURES AS OF MID-MORNING. OVER SOUTHWEST
MONTANA A WEATHER DISTURBANCE WILL BE MOVING THROUGH THE AREA
LATER THIS MORNING AND INTO THE AFTERNOON. SATELLITE IMAGERY
SHOWED A BAND OF LIKELY PRECIPITATION JUST MOVING INTO BEAVERHEAD
COUNTY AS OF 930 AM AND THIS BAND WILL MOVE EAST AHEAD OF THE
WEATHER DISTURBANCE. BLANK

&&

.AVIATION...
UPDATED 1740Z.
VISIBILITIES AND CEILING HEIGHTS WILL CONTINUE TO DECREASE AS A COLD
FRONT AND ASSOCIATED SHOWERS MOVE THROUGH THE AREA FOR MUCH OF THE
DAYLIGHT HOURS TODAY. CONDITIONS SHOULD BEGIN TO IMPROVE AT MOST
LOCATIONS AROUND 00Z OR SLIGHTLY AFTER...WITH SOME LOCATIONS IN
SOUTHWEST MONTANA TAKING UNTIL 06Z TO CLEAR OUT. WIDESPREAD VFR
CONDITIONS SHOULD RETURN TO MOST LOCATIONS BY 12Z. SUK

&&

.PREV DISCUSSION...
/ISSUED 803 AM MST TUE JAN 10 2012/
FXUS65 KTFX 101503
AFDTFX

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
803 AM MST TUE JAN 10 2012

UPDATE...
SOME TEMPERATURES ARE NEAR OR HAVE EXCEEDED FORECAST HIGHS..MAINLY
IN THE NORTH. WITH COLD FRONT ONLY IN THE FAR NORTH EXPECT THERE
COULD BE A LITTLE WARMING BEFORE THE COLD FRONT MOVES THROUGH SO
HAVE UPDATED TO GO WITH WARMER HIGHS FOR TODAY. REMAINDER OF THE
FORECAST APPEARS TO BE ON TRACK. BLANK

&&

.PREV DISCUSSION...
/ISSUED 441 AM MST TUE JAN 10 2012/

TODAY THROUGH THURSDAY...MOISTURE IS BEGINNING TO SPREAD INTO
WESTERN MONTANA AHEAD OF A PACIFIC COLD FRONT THAT WILL BRING SNOW
MUCH COLDER TEMPERATURES TO THE FORECAST AREA. MODELS CONTINUE TO BE
INCONSISTENT WITH THIS SYSTEM AND DO NOT HAVE HIGH CONFIDENCE
REGARDING SNOWFALL AMOUNTS OVER THE AREA. REGARDING TIMING...THE
PACIFIC FRONT SHOULD CROSS THE CONTINENTAL DIVIDE BY MID-MORNING AND
THEN CENTRAL MONTANA AROUND MIDDAY. ORIGINALLY THOUGHT TEMPERATURES
WOULD RAPIDLY DROP POSSIBLY LEADING TO A FLASH FREEZE
POTENTIAL...HOWEVER THE SECOND PART OF THIS SYSTEM WHICH IS THE COLD
CANADIAN AIRMASS IS FURTHER BEHIND AND MAY NOT REACH OUR AREA UNTIL
LATE THIS AFTERNOON OR EVENING. THUS...EXPECT A GRADUALLY DROP IN
TEMPERATURES THROUGHOUT THE DAY. STILL EXPECT PRECIPITATION TO
ACCOMPANY THE PACIFIC FRONT BUT HAVE ADJUSTED THE TIMING SLIGHTLY.
WITH TEMPERATURES IN THE 40S THIS MORNING...A MIX OF RAIN AND SNOW
IS POSSIBLE AT THE ONSET OF PRECIPITATION...HOWEVER FORECAST
SOUNDINGS SHOW A POCKET OF DRIER AIR AT THE SURFACE WHICH SHOULD
HELP TO QUICKLY CHANGE PRECIPITATION TO ALL SNOW. AM NOT EXPECTING
ANY FREEZING RAIN DUE TO THE DRIER SURFACE AIR. AS FOR SNOW...BEST
CHANCE FOR MODERATE SNOW ACCUMULATIONS WILL BE ALONG THE ROCKY
MOUNTAIN FRONT WHERE CURRENT WINTER WEATHER ADVISORY IS IN EFFECT.
GIVEN FAVORABLE UPSLOPE CONDITIONS WITH THE SECOND PART OF THIS
SYSTEM...HAVE ADDED A WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR
SOUTHERN PORTIONS OF THE ROCKY MOUNTAIN FRONT AS WELL AS THE
BIG/LITTLE BELT MOUNTAINS AND SNOWY MOUNTAINS. SNOW AMOUNTS OF 2 TO
5 INCHES ARE EXPECTED WITH HIGHER AMOUNTS OVER THE HIGHER PEAKS. IN
ADDITION TO SNOW AND FALLING TEMPERATURES...GUSTY NORTHERLY WINDS
ARE ANTICIPATED WHICH WILL LEAD TO AREAS OF BLOWING SNOW. COLD
CANADIAN HIGH PRESSURE WILL BRING DRIER AIR BY TUESDAY NIGHT AND
TEMPERATURES WILL DROP INTO THE SINGLE DIGITS. HIGHS ON WEDNESDAY
WILL BE MUCH COLDER WITH READINGS BELOW SEASONAL AVERAGES. THE COLD
AIR WILL BE BRIEF AND TEMPERATURES WILL REBOUND TO AROUND SEASONAL
AVERAGES ON THURSDAY. MLV

THURSDAY NIGHT THROUGH TUESDAY...A SHORTWAVE WILL BE MOVING
ACROSS THE REGION THURSDAY NIGHT. THE GFS IS QUICKER WITH THIS
FEATURE WHILE THE ECMWF LAGS BY ABOUT 6 HOURS. PRECIPITATION
AMOUNTS SHOULD BE SCANTY WITH THE GENERAL DRY AIRMASS AND FAST
MOVEMENT OF THE SYSTEM. HIGH PRESSURE WILL BUILD ALOFT
FRIDAY...AND THE GFS DEVELOPS VERY BREEZY CONDITIONS ALONG THE LEE
SLOPES OF THE ROCKIES ASSOCIATED WITH A SHORTWAVE CROSSING THE
ROCKIES IN ALBERTA. HIGH PRESSURE WILL REMAIN IN PLACE ALTHOUGH
THE RIDGE WILL BECOME FLATTENED SATURDAY AS A LOW PRESSURE TROF
OVER THE EASTERN PACIFIC APPROACHES THE WEST COAST. THE APPROACH
OF THE TROF WILL STRENGTHEN UPPER LEVEL FLOW ACROSS THE ROCKIES
AND ALSO DEVELOP A STRONG SURFACE PRESSURE GRADIENT...AND VERY
STRONG SURFACE WINDS ARE EXPECTED ACROSS THE ROCKIES AND ADJACENT
PLAINS. A COLD FRONT ASSOCIATED WITH THE UPPER LEVEL TROF WILL
MOVE SOUTH ACROSS THE CANADIAN BORDER SUNDAY AND BRING A
SIGNIFICANTLY COLDER AIRMASS INTO NORTH CENTRAL MONTANA. THE ECMWF
DIGS THIS FARTHER INTO THE CWA AND BRINGS COLDER TEMPS ACROSS THE
CWA. TEMPS WILL GENERALLY REMAIN ABOVE NORMALS UNTIL DROPPING
BELOW NORMALS BEHIND THE COLD FRONT PASSAGE ON SUNDAY. HIGH
PRESSURE WILL BEGIN TO SLOWLY REBUILD MONDAY NIGHT. THE AIRMASS
WILL DRY BUT WARMING WILL BE QUITE SLOW. ZELZER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46   6  22   9 /  90  60   0  10
CTB  30   1  21   4 / 100  30   0   0
HLN  41  10  21   2 /  60  40  10  10
BZN  43   8  19   3 /  70  40  10   0
WEY  30  -2  11 -11 /  70  40  10   0
DLN  41   8  21   6 /  40  20   0   0
HVR  38   5  20   3 / 100  10   0   0
LWT  50   5  17   2 /  90  60   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON EASTERN
GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR
ELEVATIONS ABOVE 5000 FEET FOR CASCADE...CENTRAL AND SOUTHERN
LEWIS AND CLARK...FERGUS...JUDITH BASIN...MEAGHER.

&&

SHORT TERM...BLANK
LONG TERM...SUK
AVIATION...SUK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 10, 7:24 AM MST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
724 AM MST TUE JAN 10 2012

MTZ009-010-048-111430-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
724 AM MST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM TUESDAY
EVENING. EXPECT TOTALS OF 2 TO 5 INCHES OF SNOW AT LOWER
ELEVATIONS AND 6 TO 12 INCHES IN THE MOUNTAINS. GUSTY NORTHWEST
WINDS WILL CREATE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO
LESS THAN ONE MILE ON LOCAL ROADS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TUESDAY. PLEASE SEND SNOWFALL
TOTALS AND REPORTS OF ANY SIGNIFICANT WEATHER IMPACTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ012-014-050-051-054-111430-
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS-
MEAGHER-
724 AM MST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS EFFECT STARTING AT NOON TUESDAY FOR
ELEVATIONS ABOVE 5000 FEET UNTIL MIDNIGHT. EXPECT TOTALS OF 2 TO 5 INCHES
OF SNOW AT LOWER ELEVATIONS AND 6 TO 12 INCHES IN THE MOUNTAINS.
GUSTY NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW...REDUCING
VISIBILITIES TO LESS THAN ONE MILE ON LOCAL ROADS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TUESDAY. PLEASE SEND SNOWFALL
TOTALS AND REPORTS OF ANY SIGNIFICANT WEATHER IMPACTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ011-013-044>047-049-111430-
HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
724 AM MST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL AND CENTRAL MONTANA
TUESDAY...BRINGING PERIODS OF LIGHT SNOW THAT WILL CONTINUE INTO
TUESDAY EVENING. ACCUMULATIONS WILL RANGE FROM LESS THAN AN INCH
TO AROUND 2 INCHES AT LOWER ELEVATIONS...WITH 4 TO 6 INCHES
POSSIBLE IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-015-052-053-055-111430-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
724 AM MST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS SOUTHWEST MONTANA TUESDAY
AFTERNOON...BRINGING PERIODS OF LIGHT SNOW THAT WILL CONTINUE
THROUGH TUESDAY EVENING. ACCUMULATIONS SHOULD GENERALLY BE ONE
INCH OR LESS AT LOWER ELEVATIONS...WITH 3 TO 5 INCHES POSSIBLE IN
THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.